What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Dec 26, 12:50 PM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Dec 26, 12:50 PM CST, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1250 PM CST Thu Dec 26 2024
...New SHORT TERM, LONG TERM, MARINE...
.MESOSCALE UPDATE FOR SEVERE THUNDERSTORMS TODAY...
Issued at 1210 PM CST Thu Dec 26 2024
A Tornado Watch has been issued for the entirety of SE Texas minus
Jackson and Matagorda Counties. This Watch will continue through 7
PM. Scattered thunderstorms continue this afternoon across the
area. Surface observations show dew points increasing to around
70F along and south of the I-10 corridor, suggesting that this
area now lies in the warm sector as a warm front lifts northward.
The environment remains very moist and unstable with steep mid-
level lapse rates, increasing MLCAPE (1500-2000 J/kg), and bulk
shear in excess of 45 kts. All of these parameters remain
favorable for all modes of severe weather this afternoon.
Will need to monitor the evolution of storms entering the area
from the west this afternoon as they enter the aforementioned
environment. SPC has upgraded the Houston and north to the Sabine
River to an Enhanced Risk (level 3 of 5) for severe weather with
the rest of SE Texas in a Slight Risk ( 2 of 5). Have multiple
ways to receive alerts and stay weather aware!
&&
.SHORT TERM...
(This evening through Friday Night)
Issued at 1245 PM CST Thu Dec 26 2024
The severe threat will diminish this evening as storms move
offshore and a drier and more stable atmosphere moves in from
behind. Locations along the coast could see some lingering showers
late Friday night as onshore winds allow for some moisture return.
Foggy conditions should develop overnight into Friday morning due
to light winds and low-level moisture. Temperatures will be around
50 to low 60s overnight tonight and Friday night. Friday's highs
will be in the upper 60s across the Brazos Valley and Piney Woods
and into the 70s elsewhere.
&&
.LONG TERM...
(Saturday through next Wednesday)
Issued at 1245 PM CST Thu Dec 26 2024
Before what is shaping up to be an extended period of cooler and
generally less active weather, we'll have one more round of showers
and storms moving through the area as another upper trough swings
into the Southern Plains. With onshore flow continuing to enhance
low-level moisture and a weak cold front extending from a low over
Oklahoma moving into the area, we should see scattered showers and
storms throughout the day on Saturday. Some strong storm development
could be on the cards again with SB instability reaching around 2000
J/kg ahead of the front and effective shear of around 30kt. For the
time being, we remain in a Marginal Risk area in the latest SPC
update (level 1/5)...something to keep an eye on in the coming days.
A less active period is on the cards following the passage of the
front late on Saturday/into early Sunday with conditions clearing
out behind the boundary. Initial CAA behind the front should be
fairly weak and mild conditions can be expected on Sunday and Monday
with highs in the 70s and lows generally in the 50s (near 60 along
the immediate coast). Global models still show the arrival of a
reinforcing cold frontal boundary on Tuesday which should bring with
it a push of much cooler and drier air that should push highs into
the upper 50s/low 60s and lows into the upper 30s/40s as we
approach the end of next week.
Cady
&&
.AVIATION...
(18Z TAF Issuance)
Issued at 1114 AM CST Thu Dec 26 2024
Messy aviation forecast for today. Terminals in the vicinity of
the metro currently at LIFR conditions with a mixture of MVFR/VFR
elsewhere. Will see this trend continue through the afternoon
hours as coverage for thunderstorms increases across SE Texas.
Gusty winds, hail, tornadoes, and heavy downpours all possible
with these storms. The timing of the greatest threat for severe
weather will be during the afternoon hours. Once the front moves
through this evening, expect winds to become NWerly with VFR CIGs.
Fog expected to develop overnight into Friday morning and bring
VSBYs (and CIGs) down to IFR/LIFR levels. Gradual improvement to
VFR expected by afternoon hours Friday.
&&
.MARINE...
Issued at 1245 PM CST Thu Dec 26 2024
Strong thunderstorms remain a possibility through this evening as a
cold front looks to push into the coastal waters after sunset.
Storms along and ahead of this front may produce strong wind gusts
and potentially waterspouts. Activity will diminish heading into
tomorrow. Another cold frontal boundary looks to approach on
Saturday which should bring showers and storms with a shift to
offshore winds that could approach caution thresholds. A stronger
frontal boundary arrives on Tuesday, bringing a push of cooler and
drier air along with stronger offshore winds. A Small Craft Advisory
will likely be needed in the wake of this frontal boundary.
Cady
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 72 50 70 53 / 80 10 0 10
Houston (IAH) 74 57 72 60 / 90 60 10 20
Galveston (GLS) 70 62 69 63 / 60 60 10 40
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Should Exercise Caution until 8 PM CST this evening
for GMZ330-335.
Small Craft Should Exercise Caution until midnight CST tonight
for GMZ350-355-370-375.
&&
SHORT TERM...Adams
LONG TERM....Cady
AVIATION...Adams
MARINE...CadyIn the hours before
Special weather statement, Dec 26, 12:51 PM CST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1251 PM CST Thu Dec 26 2024
TXZ210>212-261915-
Waller TX-Colorado TX-Austin TX-
1251 PM CST Thu Dec 26 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL COLORADO...EASTERN
AUSTIN AND SOUTHWESTERN WALLER COUNTIES THROUGH 115 PM CST...
At 1250 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Sealy, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sealy, Brookshire, San Felipe, and Pattison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CST for southeastern
Texas.
&&
LAT...LON 2962 9628 2974 9639 3002 9614 2982 9591
TIME...MOT...LOC 1850Z 222DEG 36KT 2972 9629
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
WoodSpecial weather statement, Dec 26, 12:54 PM CST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1254 PM CST Thu Dec 26 2024
TXZ179-261915-
Polk TX-
1254 PM CST Thu Dec 26 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN POLK COUNTY THROUGH
115 PM CST...
At 1254 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Alabama-Coushatta Reservation, or 12 miles
northwest of Wildwood, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Segno.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CST for southeastern
Texas.
&&
LAT...LON 3049 9456 3049 9463 3054 9476 3081 9461
3052 9454
TIME...MOT...LOC 1854Z 211DEG 35KT 3061 9462
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CadySpecial weather statement, Dec 26, 1:24 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
124 PM CST Thu Dec 26 2024
TXZ211>213-262000-
Waller TX-Inland Harris TX-Austin TX-
124 PM CST Thu Dec 26 2024
...A STRONG THUNDERSTORM WILL IMPACT EASTERN AUSTIN...CENTRAL WALLER
AND WEST CENTRAL HARRIS COUNTIES THROUGH 200 PM CST...
At 124 PM CST, Doppler radar was tracking a strong thunderstorm near
Pattison, or 8 miles northwest of Brookshire, moving northeast at 30
mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Prairie View, Hockley, Waller, Pine Island, and Monaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CST for southeastern
Texas.
&&
LAT...LON 2982 9604 2990 9612 3013 9594 2998 9577
TIME...MOT...LOC 1924Z 224DEG 26KT 2988 9605
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
WoodSpecial weather statement, Dec 26, 1:55 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
155 PM CST Thu Dec 26 2024
TXZ199-213-262030-
Inland Harris TX-Montgomery TX-
155 PM CST Thu Dec 26 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MONTGOMERY AND
NORTHWESTERN HARRIS COUNTIES THROUGH 230 PM CST...
At 155 PM CST, Doppler radar was tracking a strong thunderstorm over
Hockley, or 11 miles southeast of Prairie View, moving northeast at
40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Tomball, Pinehurst, Hockley, and Stagecoach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CST for southeastern
Texas.
&&
LAT...LON 2994 9583 3000 9587 3026 9565 3010 9550
TIME...MOT...LOC 1955Z 224DEG 36KT 3001 9582
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
WoodSpecial weather statement, Dec 26, 2:01 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
201 PM CST Thu Dec 26 2024
TXZ177-199-262030-
Walker TX-Montgomery TX-
201 PM CST Thu Dec 26 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MONTGOMERY AND
SOUTHEASTERN WALKER COUNTIES THROUGH 230 PM CST...
At 201 PM CST, Doppler radar was tracking a strong thunderstorm near
Montgomery, or 9 miles west of Willis, moving northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Northern Conroe, Willis, Panorama Village, New Waverly, Montgomery,
and Lake Conroe Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CST for southeastern
Texas.
&&
LAT...LON 3032 9565 3039 9571 3064 9542 3042 9535
TIME...MOT...LOC 2001Z 232DEG 37KT 3038 9563
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
WoodSpecial weather statement, Dec 26, 2:09 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
209 PM CST Thu Dec 26 2024
TXZ226-262045-
Wharton TX-
209 PM CST Thu Dec 26 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL WHARTON COUNTY THROUGH
245 PM CST...
At 209 PM CST, Doppler radar was tracking a strong thunderstorm over
El Campo, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
El Campo, Wharton, Pierce, and Boling-Iago.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CST for southeastern
Texas.
&&
LAT...LON 2911 9631 2918 9638 2942 9615 2923 9593
TIME...MOT...LOC 2009Z 232DEG 28KT 2917 9629
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Cady